Alert archive / Oregon / Snow Advisories in 2007
Snow Advisory 7, NWS Medford, OR
NWS Medford, OR issued this snow advisory at Feb 24, 2007, 3:52 AM PST for 7 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Feb 24, 2007, 2:00 PM PST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 3:52 AM PST (11:52 UTC)
- In effect from
- Feb 24, 2007, 2:00 PM PST
- Expired
- Feb 28, 2007, 5:40 AM PST
- In force
- 4 days
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this snow advisory went out at Feb 24, 3:04 AM PST, 48 minutes earlier.
Area forecast discussion, Feb 24, 3:04 AM PST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
304 AM PST SAT FEB 24 2007
.DISCUSSION...MODELS CONTINUE ON TRACK FOR THE NEXT IN A SERIES OF
WINTER SYSTEMS THAT WILL PASS THROUGH THE REGION TODAY INTO
SUNDAY. AS WITH LAST SYSTEM THAT BROUGHT SNOW DOWN TO THE VALLEY
FLOORS...THE NEXT SYSTEM LOOKS TO HAVE A SIMILAR TRACK WITH THE
TRIPLE POINT OF THE OCCLUSION STALLING BRIEFLY OVER NORTHWEST
CALIFORNIA. UNLIKE THE LAST SYSTEM HOWEVER WINDS LOOK TO BE MUCH
STRONGER WITH THIS SYSTEM...WHICH SHOULD NOT ALLOW AS MUCH COLD
AIR TO BE TRAPPED IN THE WEST SIDE VALLEYS OF OREGON AS MUCH AS
THE LAST SYSTEM. A VERY TIGHT PRESSURE GRADIENT COMBINED WITH
850MB WINDS OF AROUND 60KT FROM THE SOUTHWEST WILL FORM A BARRIER
JET ALONG THE COAST TODAY AND WITH A VERY TIGHT GRADIENT OF +7MB
BETWEEN RDD AND MFR COMBINING WITH 700MB WINDS IN EXCESS OF 65KT
THE SHASTA VALLEY SHOULD ALSO SEE STRONG SOUTHERLY WINDS AS WELL.
HAVE ISSUED A HIGH WINDS WARNING FOR BOTH AND WILL HAVE TO KEEP AN
EYE OUT FOR THE ROGUE VALLEY AS WELL TODAY. STRONG SW TO W FLOW
CONTINUES BEHIND THE FRONT AS COLD AIR MASS MOVES IN
BEHIND...KEEPING PRECIP RATES UP AS SNOW LEVEL DROPS TO BELOW 3000
FEET OVER MOST OF THE REGION TONIGHT. AM A LITTLE CONCERNED
THAT...DEPENDING ON PRECIP RATES...SNOW LEVELS MAY DROP TO VALLEY
FLOORS AT TIMES IN SOME OF THE WEST SIDE VALLEYS...BUT FOR NOW
WILL GO WITH 2500 FEET GENERALLY. THE NEXT SYSTEM IS RIGHT IN LINE
BEHIND THIS ONE AND COMES INTO THE REGION SUNDAY EVENING.
&&
PREV LONG TERM DISCUSSION... /ISSUED 310 PM PST FRI FEB 23 2007/
LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...ECMWF AND GFS MODELS
ARE IN GOOD AGREEMENT THROUGH THURSDAY...AT LEAST FOR LARGE SCALE
FEATURES. THEREFORE...REASONABLY HIGH CONFIDENCE IN THE OVERALL
EXTENDED FORECAST.
ANOTHER STRONG WARM-COLD FRONT COMBINATION WILL PUSH THROUGH THE
AREA SUNDAY NIGHT THROUGH MONDAY NIGHT WITH WINTER WEATHER AND
MARINE HIGHLIGHTS LIKELY FOR THIS PERIOD. POST FRONTAL SHOWERS
SHOULD PERSIST AREA-WIDE ON TUESDAY WITH ENHANCED SHOWER ACTIVITY
TUESDAY NIGHT DUE TO A SHORT WAVE DISTURBANCE WITHIN THE UPPER-LEVEL
NORTHWEST FLOW.
THE AREA WILL BE UNDER A MOIST NORTHWEST FLOW WEDNESDAY AND THURSDAY
WITH AN EASTERN PACIFIC RIDGE SLOWLY MOVING TOWARDS THE COAST. THIS
PATTERN SHOULD PRODUCE CONTINUED SCATTERED SHOWERS. HOWEVER...NO
ORGANIZED DISTURBANCES PROJECTED AFTER TUESDAY NIGHT...SO SHOWER
COVERAGE SHOULD BE TRENDING LOWER AND OVERALL DRYER AND WARMER
WEATHER IN STORE.
&&
AVIATION...MOUNTAIN AND COASTAL TERRAIN OBSCURATIONS WILL INCREASE
TODAY AS THE NEXT PACIFIC SYSTEM COMES ASHORE. IN ADDITION...WINDS
WILL INCREASE...ESPECIALLY ALONG THE COAST AND THE SHASTA VALLEY
WITH GUSTY WINDS ALSO POSSIBLE IN THE MEDFORD AREA. FLIGHT CONDITIONS
WILL GENERALLY SLOWLY DETERIORATE FROM VFR WITH AREAS OF MVFR TO
MVFR WITH AREAS OF IFR.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-
ORZ022.
HIGH SURF WARNING FROM 4 AM SUNDAY TO 4 AM PST MONDAY FOR ORZ021-
ORZ022.
SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 4 PM PST SUNDAY FOR
ORZ027-ORZ028.
HEAVY SNOW WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY
FOR ORZ025.
SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY FOR
ORZ026.
CA...HEAVY SNOW WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY
FOR CAZ080.
SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY FOR
CAZ081.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY
FOR CAZ082-CAZ083.
HIGH WIND WARNING FROM 8 AM THIS MORNING TO 10 PM PST THIS
EVENING FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 10 PM PST THIS EVENING FOR PZZ350-PZZ356-
PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST MONDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
SVENHazardous weather outlook, Feb 23, 3:20 PM PST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 320 PM PST FRI FEB 23 2007 ORZ021-022-241300- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 320 PM PST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT. SEE HIGH WIND WATCH PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH WIND WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-241300- WESTERN SISKIYOU COUNTY- 320 PM PST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER STORM WATCH IN EFFECT SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON ABOVE 3500 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-241300- SOUTH CENTRAL OREGON CASCADES- 320 PM PST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-083-241300- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- 320 PM PST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:52 PM PST | High Surf Warning | MFR | Coos, Curry, Douglas | 49 hr |
| Feb 24, 3:50 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 19 hr |
| Feb 24, 3:52 AM PST | Heavy Snow Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine | 4 days |
| Feb 24, 3:52 AM PST | Winter Storm Warning | MFR | Siskiyou | 36 hr |
Nearby
Snow Advisories in Oregon, 2007Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.